A CASE REPORT OF PARACETAMOL-INDUCED TOXIC EPIDERMAL NECROLYSIS IN A FEMALE PATIENT AT A TERTIARY CARE HOSPITAL IN ASSAM


Ayan Purkayastha, Pinaki Chakravarty, Babul Dewan

Abstract


ABSTRACT
Paracetamol is one of the most commonly available over the counter drug used for the treatment of fever. It is considered to be a relatively safe drug.
However, some rare cases of Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) have been reported in the past which are thought
to be associated with paracetamol use. Both SJS and TEN are severe hypersensitivity reactions and require prolonged hospitalization and intensive
treatment. Here, we present the case of a 24-year-old female who developed TEN after taking two doses of paracetamol for fever.
Keywords: Hypersensitivity, Paracetamol, Toxic epidermal necrolysis.


| PDF |

References


REFERENCES

Barvaliya M, Sanmukhani J, Patel T, Paliwal N, Shah H, Tripathi C.

Drug-induced Stevens-Johnson Syndrome (SJS), Toxic Epidermal

Necrolysis (TEN), and SJS-TEN overlap: A multicentric retrospective

study. J Postgrad Med 2011;57(2):115-9.

Leenutaphong V, Sivayathorn A, Suthipinittharm P, Sunthonpalin P.

Stevens-Johnson syndrome and toxic epidermal necrolysis in Thailand.

Int J Dermatol 1993;32(6):428-31.

Kvedariene V, Bencherioua AM, Messaad D, Godard P, Bousquet J,

Demoly P. The accuracy of the diagnosis of suspected paracetamol

(acetaminophen) hypersensitivity: Results of a single-blinded trial. Clin

Exp Allergy 2002;32(9):1366-9.

Trujillo C, Gago C, Ramos S. Stevens-Jonhson syndrome after

acetaminophen ingestion, confirmed by challenge test in an elevenyear-old

patient. Allergol

Immunopathol (Madr) 2010;38(2):99-100.

Bygum A, Gregersen JW, Buus SK. Acetaminophen-induced toxic

epidermal necrolysis in a child. Pediatr Dermatol 2004;21(3):236-8.

Bastuji-Garin S, Rzany B, Stern RS, Shear NH, Naldi L, Roujeau JC.

Clinical classification of cases of toxic epidermal necrolysis, StevensJohnson

syndrome, and erythema multiforme.

Arch

Dermatol

;129(1):92-6.

French LE. Toxic epidermal necrolysis and Stevens Johnson syndrome:

Our current understanding. Allergol Int 2006;55(1):9-16.

FDA, Drug Safety Communication. FDA Warns of Rare but Serious

Skin Reactions with the Pain Reliever/Fever Reducer Acetaminophen.

-1-2013.

Khawaja A, Shahab A, Hussain SA. Acetaminophen induced Steven

Johnson syndrome-toxic epidermal necrolysis overlap. J Pak Med

Assoc 2012;62(5):524-7.

Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al.

A method for estimating the probability of adverse drug reactions. Clin

Pharmacol Ther 1981;30(2):239-45.




About this article

Title

A CASE REPORT OF PARACETAMOL-INDUCED TOXIC EPIDERMAL NECROLYSIS IN A FEMALE PATIENT AT A TERTIARY CARE HOSPITAL IN ASSAM

Date

01-07-2016

Additional Links

Manuscript Submission

Journal

Asian Journal of Pharmaceutical and Clinical Research
Vol 9 Issue 4 July 2016 Page: 7-8

Print ISSN

0974-2441

Online ISSN

2455-3891

Authors & Affiliations

Ayan Purkayastha
DEMONSTRATOR, DEPARTMENT OF PHARMACOLOGY, SILCHAR MEDICAL COLLEGE AND HOSPITAL, SILCHAR, ASSAM 788014
India

Pinaki Chakravarty
ASSOCIATE PROFESSOR , DEPARTMENT OF PHARMACOLOGY, SILCHAR MEDICAL COLLEGE AND HOSPITAL, SILCHAR, ASSAM 788014
India

Babul Dewan
TECHNICAL ASSOCIATE, ADR MONITORING CENTRE, DEPARTMENT OF PHARMACOLOGY, SILCHAR MEDICAL COLLEGE AND HOSPITAL, SILCHAR, ASSAM 788014


Article Tools


Email this article (Login required)
Email the author (Login required)

Refbacks

  • There are currently no refbacks.